MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 08/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the involved destination was inserted over a 260cm.035 glidewire advantage ga3502.The sheath was inserted without incident and when the dilator was removed, excessive leakage was noticed coming out of the cross-cut valve.The md inserted a dilator several times to "reset the valve".They then removed the valve and replaced it with a valve from 54-74501.The access was the right groin.The case was completed without incident.Blood loss was reported to be less than 20cc.There was no harm to the patient.The procedure was completed without incident and the patient left the facility with no complications.The outcome of the procedure was excellent.Additional information was received on 22aug2019.The procedure was a left leg intervention and access was obtained via right femoral artery.The sheath was introduced via right and over the iliac bifurcation to the left leg.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One 8fr destination sheath hub was returned for product evaluation.Visual inspection revealed damage at the sheath hub.To check for damage at the sheath hub, the sample was viewed under microscope and the valve was seen to be partially dislodged in the sheath hub toward the distal end of the hub.The cross valve was not in its intended orientation; one side of the valve was pushed downward into the sheath hub.The dilator tip was not returned and could not be analyzed for possible tip damage.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.Based on the investigation results it is likely that the dilator was inserted off center and moved the cross valve from its intended position.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
RENAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key9009328
Report Number1118880-2019-00241
Device Sequence Number2477509
Product Code DYB
UDI-Device Identifier00389701009414
UDI-Public00389701009414
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K012854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberN/A
Device Catalogue Number54-84501
Device Lot NumberXC20
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2019
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer09/30/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
260CM .035 GWA - GA3502